I've been on the pill for eight months now, and recently went on antibiotics for a UTI. My boyfriend and I did not have intercourse during that time, and are planning to use a condom when we do have intercourse. I'm the type of person who would prefer to be double protected (i.e., pills and a condom) so we plan to wait at least five days after i stop taking the antibiotic before having intercourse at all, and then we will be using a condom. My question is, I only take the pill for six full days after I stop my antibiotics before my placebo week. Is my pill ineffective for the placebo week if I only take six days of BC pills after I stop my antibiotics instead of seven? If so, what can I do to remedy this, other than making sure to use a condom?
Well, what pill are you on, not all of them are effected by it.? Progesterone only pills are not effected by antibiotics. If you are on a combo pill, then I would either be cautious and consider myself not protected for the placebo week and the week after this time, or and this is what I'd do, instead of taking your placebo pills, start the next pack. This way you will have 7 days of pills in a row. Keep taking the pills until you hit the next placebo week. This will make you skip your period this month, but that's nothing harmful. Its perfectly ok.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Urinary Tract Infection - I used to suffer from UTIs frequently during my teens but was free of them
Posted 9 Jul 2014 • 2 answers
Posted 31 Oct 2014 • 1 answer
Posted 1 Feb 2015 • 3 answers
Posted 27 Apr 2015 • 1 answer
Urinary Tract Infection - I am fighting a uti for three months now and taking antibiotics for it but
Posted 6 Oct 2015 • 2 answers